Q:

Does Plan B delay your period?

A:

Quick Answer

According to the Plan B website, most women get their next period on time or earlier than expected after taking Plan B. Taking Plan B multiple times during a cycle can cause menstrual changes, including delaying your period.

Continue Reading
Does Plan B delay your period?
Credit: meddygarnet CC-BY-2.0

Full Answer

Plan B is an emergency contraception pill. According to the Plan B website, if taken within 72 hours of unprotected sexual intercourse, it prevents pregnancy by temporarily preventing an egg from being released and fertilized. Common side effects of the Plan B pill are nausea, vomiting, spotting and irregular menstrual bleeding. Less common side effects are breast tenderness, headache, dizziness, fatigue, lower abdominal pain and diarrhea. Unusual symptoms include itching, rashes, sudden or unusual stomach cramps and migraines; if a patient experiences these symptoms, or if any other symptom persists, she should call her doctor.

According to The Emergency Contraception Website, a study in which women took the full dose of Plan B early in their cycles showed that they got their periods much sooner than expected. Women who took Plan B at the start of ovulation got their periods when expected. However, in both instances, the women's cycles became longer. This means the their second periods after they took Plan B came later than expected.

Learn more about Menstruation

Related Questions

Explore